Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

172 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can stress or anxiety cause your heart to stop beating for few sec ?

can stress or anxiety cause your heart to stop beating for a second or two?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
  User's Response
's  Response
Yes. But there is usually a cause for this happening. It depends on what age you are if it is really serious or just needs watching. My heart started doing this when I was a 7-8 years old, it progressively became worse as I aged. It has several causes, mine was inherited, another cause is being too athelic, and others, It is commonly referred to as Sudden Cardiac Death. I am now 64 and had a pacemaker-defibrillator implanted 16 days ago. you should have a Cardiologist check it out. It may be nothing to worry about, but yet it may be serious
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, Iam 25 yr old female and i had a car accident april 13th and ive been full of anxitey...stress...loss of weight not being able to sleep!! Last year i was on a few things lexapro and zyprexa and birthcontrol loestrin...! I have alot of trauma from the accident and i had to have an abortion last year around the end of march 2010! I lost drastic weight i have always been small at most i weighed in 2010 was 130 and now 2011 iam at 90 i lost apetite i eat and get hungry not all the time. When iam sick pr anygry i dont eat anyway..But last yr i was eating fast food i stopped that in may 2010! So when i home in may after the abortion i started losing then i was put on lo seasionque it was fine for a few months then bfore april 13 the accidemt my b/c out of whack! So anyways i went to my primary doctor its been awhile cause i was going the hollistic way my case got worse after car acccident.stress...anxiety...trouble sleeping and eating....pain in neck lower back and joint pain..losiing alll this weight didnt help me:{ Anyways they did full blood work today...that took forever for them to find blood pressure was at 90/58 and they did chest xray came back ok...The EKG was at LOW 40 !! So he gave me paxil 10 and carisoprodol 350 mg! i took them together not knowing for 1st time how strong felt dizzy and fell asleep at 7pm until 2:30 now iam up cant sleep kinda have burning in my back and middle of my chest!! I dont know how to handle all this and understand what to do to feel better .still not really hungry tired eyes hurt and head feels heavy!! Alot of stuff i just said!! I feel overwhelmed now! My heart and the beating rapid and slow and it burns and tightnees!! What should i do how do i hadle it the right way !! The meds i dont know how i should take them i know i cant take together !i think best take paxil in Am and muscle in mid afternoon!! Iam confused and my rate was very low and now iam very concerned cause its always hurting and feeling hot and paplutaions!!! Please help thank u!! Cause i cant call my doctor its the sat now and I just went today and found out!!

doctor1 MD

I AM A 28 Y.O. FEMALE. I WAS DIAGNOSED WITH GRAVE S DISEASE ABOUT A YEAR AGO. I WAS PUT ON TAPAZOLE AND NADOLOL. I GAINED QUITE A BIT OF WEIGHT SO MY DR. TOLD ME TO STOP TAKING THE TAPAZOLE AND JUST TAKE THE NADOLOL AS NEEDED FOR RAPID HEART BEAT. I WAS DOING REGULAR MONTHLY BLOODWORK BUT MY DR. WORKS AT A VERY BUSY CLINIC AND NEVER TELLS ME MY RESULTS. MY PROBLEM TODAY IS THAT I M HAVE VERY SHARP CHEST PAINS. I TOOK SOME PREVACID IN CASE IT WAS HEARTBURN BUT IT S NOT SEEMING TO GO WAY. THE PAINS COME AND GO RANDOMLY. I VE BEEN FEELING ANXIOUS AND STRESSED A LOT LATLEY. I DON T KNOW IF I SHOULD JUST FIND A NEW DR. OR GO TO THE E.R.?!? ANY ADVICE WOULD BE APPRECIATED.

doctor1 MD

Hello Doctor. For as long as I can remember I have had anxiety attacks and worry and stress about most things. Bottling up things most of the time. I lead a typical lad lifestyle, the occasional binge drink at the weekend, but not over excessive. I m coming up to 40th birthday shortly. I ve been suffering from a racing heart rate, which seems to speed up and slow as quick as it starts it stops and carry s on until I finally sleep, I also feel a bit bloated and have trouble swallowing, It tends to be worse of a night time and when I ve done a workout at the gym. I ve had all the tests 24hr tapes, multiple ECGs, blood tests but all come back fine, apart from that my heart seems to add a extra beat, throwing my body out??? but I m still worried that they might be missing something and they are now thinking of signing off as they don t see any major problems. They prescribed Bisprolol, but I want to know further, as my uncle and grandfather died of mass heart attacks at the age of 50?? So I m concerned and want to catch whatever it is now. Please help me, as I m a nervous wreck when its bedtime.

Recent questions on  Panic attack

doctor1 MD

Hello. I m a 26 year old male in good health. I ve been active for the majority of my life and have lead a relatively healthy life style (minus drinking on the weekends) for most of my life. About a year ago, I was sitting on the couch when all of the sudden I felt my heart skip a beat and I was dizzy for a second. Ever since then I get the same feeling at least once a day, sometime more. I ve also noticed that my pulse will feel stronger at times and I can see it in the center of my throat. I do have a history of anxiety and panic attacks, so I m assuming this is the reason. My biggest concern is that I ve never had these symptoms before. Now I m fixated on it and it seems to happen more and more, especially when I do physical activities and get my heart rate going. I m constantly worried about it. don t have a history of heart disease in my family. Im going to see a GP next week, but I wanted a 2nd opinion. Is this something that I should be worried about?                                                   

doctor1 MD

My name is Jose I am 50 years old and have been a healthy person until now, last wednesday I was taken to the emergency room, I had a sudden rush or flash going to my left side of my body and felt like I was going to die, the paramedic stated that my blood pressure went up to 217, but it came down by It self,
They did lab work, an EKG a cat scam and everything was normal, my cholesterol was 210 and the DL 138, I have been having these flushes and my palpitations accelerated as is something is going to happen ever since that day. I went to see a doctor and was prescribed Medicine for Crestor 20 ml, medicine for anxiety an panic attacks, it's normal to keep having these symptoms, will they go away or could it be something else, also ever since that day I am afraid to be by myself, something that I never experience in my life. I need help please!

doctor1 MD

I am nakshatra here,from past 6 years I am having dizzy spells especially when I stand,MRI,ent check,blood work has been done,everything is normal,finally it is anxiety and panic attack,consulted a psychiatrist and on medication.but still I am scared about it.I am worried I may be sufferring a heart problem or lungs problem.please help.my symptoms are racing heart rate,increase in bp,hot flushes,chillness in hands and feet,dizziness,breathing trouble,urge to usr the rest room.please help.

doctor1 MD

Hi, I am having panic disorder and had terrible panic attacks in December 2013 after which I was prescribed Clonitril 0.5 mg and Sizodon Plus because I continue to have bad thoughts or panicky feelings that I will lose control especially when am in Public or inside the car driving around. So now my questions are: Will this Sizodon Plus tablet have a bad effect on my menstrual cycle, will my menstrual cycle be normal when am on it?? I was prescribed Sizodon plus for minimum 3 months and maximum 6 months so at the end of say 3 months or 6 months can I taper off the medicine Sizodon Plus easily without any side effects to follow???? Also will Sizodon plus be helpful in making me normal by curing my panic disorder and panic attacks completely well?? Should I be doing deep breathing exercise everyday to get cured of this panic disorder?? Please let me know the answers to these questions, your answers will be greatly appreciated, thanks.

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the emergency room that day but was cleared to go home Right now he is chilled again and very nervous

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy